Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 249, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 1, 2000, 9:32 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2000, 9:32 PM CDT (02:32 UTC)
- Expired
- Sep 1, 2000, 10:30 PM CDT
- In force
- 58 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Saint Tammany Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3638 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 020234 SVRNEW LAC103-020330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 932 PM CDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...EDEN ISLE...SLIDELL...LACOMBE * UNTIL 1030 PM CDT * AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EDEN ISLE...MOVING WEST AT 20 MPH. SMALL HAIL WAS REPORTED WITH THIS STORM IN SLIDELL. * THE SEVERE THUNDERSTORM WILL BE NEAR... LACOMBE AT 935 PM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:30 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Sep 1, 3:30 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 PM CDT FRI SEP 1 2000 THE ETA MODEL APPEARS TO HAVE A DECENT HANDLE ON THE SITUATION AT THE MOMENT...TARGETING THE AREA SURROUNDING THE MID/UPPER LOW OVER AL AND A POCKET OF MID LEVEL MOISTURE OVER THE ALKLATEX REGION INTO CENTRAL LA. A WEDGE OF DRY AIR OVER THE WRN HALF OF MS NOTED ON SATELLITE HAS BEEN SUPPRESSING CLOUD COVER TODAY. WHILE THE MAIN SURFACE TROUGH REMAINS ACROSS N CENTRAL LA INTO S CENTRAL MS... ANOTHER CONVERGENCE BOUNDARY HAS DEVELOPED NEAR THE MS/LA BORDER BETWEEN KBTR AND KMCB EXTENDING E INTO SE MS. IN ADDITION...RUC DATA SHOWS AN 850 MB TROUGH BECOMING POSITIONED ACROSS THIS SAME AREA. VISIBLE IMAGERY SHOWS SOME TCU/SMALL CBS JUST SW OF MCB. WITH THIS IN MIND...IT APPEARS THERE WILL NOT BE A REPEAT OF THE WIDESPREAD THUNDERSTORMS/MCS LIKE YESTERDAY. HOWEVER...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS SHOULD STILL DEVELOP ACROSS THE REGION LATE THIS AFTERNOON AND EVENING WITH THE -8 TO -12 LIFTED INDICES SUPPORTING SEVERE THUNDERSTORMS. WILL INCLUDE A REMAINDER OF THIS AFTERNOON GROUPING TO ACCOUNT FOR THIS. THE MODELS SHOW THE UPPER LOW MEANDERING NEAR THE LA/GA BORDER THROUGH SUNDAY...THEN THE LOW SLOWLY FILLS AND MAYBE DRIFTS SOUTH TOWARDS THE GULF SUNDAY NIGHT INTO TUESDAY. OUR FORECAST AREA WILL REMAIN IN A GRADIENT REGION OF MOISTURE BETWEEN DRY AIR OVER THE LOWER MS VALLEY THE MOIST AIR NEAR THE LOW. AT THE SURFACE...A SURFACE TROUGH WILL REMAIN W-E ACROSS THE GULF COAST REGION WHICH WILL CONTINUE TO BE A FOCUS FOR THE CONVECTION. LOOKING AT HOW THINGS ARE DEVELOPING TODAY...WILL TWEAK THE POPS A LITTLE LOWER... BUT STILL KEEP THEM IN 20 TO 40 PERCENT RANGE THROUGH SUNDAY. REGARDING THE HEAT AND TEMPERATURES...DRY AIR AND LITTLE CLOUD COVER HAS ALLOWED THE TEMPERATURE TO SOAR TO 104 DEGREES AT MCB AT 3 PM WITH THE DEWPOINT DOWN TO 61. MODEL GUIDANCE WILL CONTINUE HAVE A PROBLEM WITH THE RECORD HEAT WITH THE EXCEPTION OF THE ETA SURFACE TEMPS WHICH ARE ACTUALLY TOO HIGH IN SOME AREAS. WILL CONTINUE TO GO MORE WITH PERSISTENCE RATHER THAN THE MUCH COOLER FWC/FAN NUMBERS FOR DAYTIME HIGHS. NIGHTTIME TEMPS SHOULD CONTINUE TO DROP BELOW 80... EXCEPT NEW ORLEANS AND COASTAL AREAS COULD STAY UP NEAR 80 IF RAIN DOES NOT COOL THINGS DOWN AND WINDS STAY UP. FOR THE EXTENDED PERIOD...STATUS QUO LOOKS GOOD ON LABOR DAY...HEAT WITH ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. SOME SLIGHT COOLING MAY OCCUR TUESDAY AND WEDNESDAY WITH SOME THICKNESS COOLING OCCURRING WITH A SHARPENING TROUGH OVER THE ERN U.S. MCB 070/103/070/102 2222 BTR 074/101/074/100 2322 MSY 076/097/077/096 3333 GPT 074/095/075/093 3334 .NEW...NONE .LA...NONE. .MS...NONE. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:59 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 46 min |
| Sep 1, 8:02 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 58 min |
| Sep 1, 8:09 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 51 min |
| Sep 1, 8:54 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 66 min |
| Sep 1, 9:24 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Charles | 66 min |
| Sep 1, 9:24 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 66 min |
| Sep 1, 10:31 PM CDT | Severe Thunderstorm Warning | LIX | Orleans | 29 min |
| Sep 1, 10:52 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.